MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012274-20
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient presented with a heavily calcified, popliteal to femoral bypass graft.Difficulty accessing the heavily lesion site was observed.Following, the operator advanced a trek rx dilatation catheter without an advancement issue to the graft site.Successful dilatation was performed eight times.During device removal, resistance was then observed with the trek rx catheter due to the heavy calcification and the trek proximal shaft separated.A snare was unsuccessful at removing the separated portion.The patient was then taken to surgery and an open surgical cut down was performed, removing the separated portion.There was no adverse patient sequela following.There was no clinically significant delay.The patient is in fine and stable condition.No additional information was provided regarding this issue.
 
Event or Problem Description
Subsequent to the initial report filed, user facility medwatch report (mw5097052) received stating: "shaft of the abbott trek balloon broke off in patient's right leg during angioplasty procedure." the facility reporter was contacted and the correct device was confirmed as trek coronary dilatation catheter 1012274-20, lot 90220g1.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported difficult to remove was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during removal interaction with the heavily calcified anatomy resulted in the reported difficult to remove.Manipulation of the device resulted in the noted multiple device damages (bent inner member, kinked inner member/skive, kinked support skive/wire/bayonet, multiple hypotube bends) and ultimately resulted in the reported material separation.The noted chatter marks on the outer member likely resulted from interaction with other devices.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10645895
Report Number2024168-2020-08363
Device Sequence Number2438856
Product Code LOX
UDI-Device Identifier08717648138447
UDI-Public08717648138447
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1012274-20
Device Catalogue Number1012274-20
Device Lot Number90220G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR